So I've been on subs for about a year, started on 8mg under the tongue and immediately started cutting them in half and trying to ween myself off. About 5 months ago I reduced to 2 mg and again started cutting them last 2 weeks I've taken a quarter strip a day and I have 1 strip left and no insurance anymore so I came here to see what I was in for with w/d's and now I'm scared to death lol. Hearing people are going weeks, months and still having w/d symptoms. So after doing more research I came across ibogaine and everything I saw says its a wonder drug so today I called 3 people involved and got more freaked out, and finally to my question. All 3 said their treatment would work on opiates but I would have to swich off suboxone and on to preferably oxycoton or oxicodone "because tabs, vicodin, etc... Is tougher on your liver." because suboxone has a really long half life it sticks around longer in the system also that the film that goes under the tongue is the worst way to take it so the w/d's keep coming. So yea they might be less painfully they last longer and are much worse. I was sceptical when the first guy told me but when the third place said they won't treat me until I'm off suboxone that's when I believed. So do I stop suboxone and try to get oxi, roxi, or whatever else for the next 2 months save up 3 to 4 grand go to Mexico or guadamala for treatment or cut up this last sub into 6 to 8 pieces tough it out and possibily go through months to a year of w/d's? The whole reason I went to suboxone was cause I was trying to do it the right way. Now I feel like the whole last year I could be getting hooked on something that's has longer w/d's and is pretty much worse that what got me there. Sorry this is so long Im just confused and a little angry.
Dont freak out! You need to talk to Pattishan-she is our resident subs expert. Dont do anything different until you hear from her. If you add her as a fan, I believe you may be able to send her a private question. She will tell you exactly what to do and what to expect. She has been through this herself and is an EXCELLENT resource for subs-she knows this stuff inside and out!. Just hang in there until you hear from her okay? Relax, you will do just fine with her help. Laurie Shay is good with advice on subs too so just wait until one of these kind ladies can help you. You dont want to go back on oxys. You are doing the right thing with the subs! Peace!
I don't agree with going back to the opiates like oxycodone in order to stop withdrawal from the Suboxone. You run the risk of relapse rearing its ugly head. It is true that Suboxone does have a longer half life meaning withdrawals won't set in for three to five days from your last dose. The best you can do with one strip left is take 1/2 a mg everyother day now until it is gone and then jump. You may feel some withdrawal, but it won't last for months. Otherwise, you need to afford one more script of Suboxone and taper the rest of the way over the next month or so. It is possible to taper off and experience little to no withdrawal. As the DzooBaby mentioned pattishan61 is our expert and will answer you soon, be patient and if you want you can read her profile on your friend's page search. It contains a taper plan that she used with success.
Hey and Welcome. I have heard of Ibogaine and there is a member here who did the treatment and listed his experience in his profile. His name is lil stevie, and if you look him up, click his avatar and read his experience in his profile story. I haven't seen him actually appear here in a while, but his story is still there. Now, I am going to have to give you my opinion, I would taper off, even if I had to hustle some money up and get another rx and do it slow, which is the only way I really know works. If you can get the money up to do the Ibogaine, you should be able to get one more rx of suboxone.
The reason you are reading horror stories about coming off suboxone is because unfortunately, many try to wing their own plan to get off of it and they jump at too high a dose and they have problems, and unfortunately, that kind sounds like what you are doing on your own, so if you actually slow your taper down, you should be able to get off of the suboxone without going thru what all the horrible withdrawal. I did a slow taper, so did Used2b, ski801 and UNLVGRAD and we all are fine. If you click my avatar or any of theirs you can read the profile story and see they are fine, the whole reason we put that info in there was to reassure people like you that it can be done without all the withdrawal. I listed my taper that I used in my profile story and any tips I used. Think of it as going on a suboxone diet for your brain, your brain has to reboot the natural system of pain relief and exercise ( and I hate exercise) and the slow taper will allow that to happen. My counselor said to go 4 weeks at a lower dose before dropping again and that is what I did and it worked. Most people do go thru exactly the same feelings you are going thru and they second guess why they went on suboxone in the first place. I have never seen anyone do the ibogaine after suboxone but I can tell you that you stand a high chance of relapsing if you go from suboxone back to short acting opiate. Suboxone is a long acting medication, lortab, vics, percs and roxi are short acting. I can't tell you if using the ibogaine will work to get off subs, I can only tell you that anyone I have ever read of who gets back on short acting opiates relapses. Once you get down to 1 mg and under, you need to slow the taper down, to avoid withdrawal but you will be able to feel when you are stabilizing, and if you do the 4 week taper, it may take you longer, but you stand a much higher chance of getting off the suboxone successfully and comfortably. Don't read those horror stories, it will frighten you and make you angrier, just trust yourself and have some faith in yourself, you can do this, the fear makes any symptoms you have much worse, so try to not be afraid. If you read our profiles, it may give you some hope and that is what you need right now. And support, stay here for support, it really will help and work on trying to forgive yourself, it will help get you thru this. Good Luck and I will keep you in my prayers.Patti
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have a 30 year opiate addiction, I was on methadone for 14 years and highly funtional. Anyway due?
Posted 7 Dec 2010 • 5 answers
Posted 19 Apr 2011 • 4 answers
Posted 12 Jun 2011 • 2 answers
Posted 25 Sep 2011 • 4 answers
Posted 20 Jan 2012 • 4 answers